Results 1 to 6 of 6

Thread: prednisone taper

  1. #1
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default prednisone taper

    So today wentt to my rheumy after about month and half since we increased my meds to being on 80mg of prednisone and 1500 mg of cellcept twice a day he feels im strong enough to taper the prednisone down. Im pretty nervous about this just cause ive been doin si good. Im hoping some of you can give me your experiences with tapering thanks
    Living each day day by day spoon by spoon! I have lupus but it doesnt have me. Love laugh live

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,765
    Blog Entries
    10
    Thanks
    1,624
    Thanked 934 Times in 593 Posts

    Default

    It has been years since I've had to take or taper Prednisone. However, I just wanted to let you know that, for many, tapering works well. But there are those who have had to increase their dosage during tapering as their symptoms re-appeared and/or worsened and then there are those who have had to remain on a maintenance dosage in order to keep symptoms at bay.
    I wish you the best in tapering. Do keep a close eye on your symptoms and how you feel during tapering. Contact your doctor immediately if your symptoms return or get worse. Best Of Luck

    Peace and Blessings
    Namaste
    Saysusie
    Look For The Good and Praise It!

  3. The Following User Says Thank You to Saysusie For This Useful Post:

    Codi98 (05-27-2012)

  4. #3
    Join Date
    Nov 2011
    Posts
    466
    Thanks
    314
    Thanked 317 Times in 192 Posts

    Default

    I have also been worried about this after reading stuff about it....

    I have been on 60mg/day for a month due to sudden hearing loss (autoimmune-related). Yesterday, I went to 50mg/day....and had no problems at all!!!!

    In some of the reading I did, they said you can get diarrhea, and that your body loses lots of potassium and sodium when you taper as well having trouble regulating blood sugar...so I tried to compensate by eating lots of snacks though the day so my blood sugar stayed stable. I ate a couple of bananas (high potassium) through the day, and took in a little extra salt, as well as a lot of water and some probiotics. Oh - and your blood pressure can drop on the taper, so I drank a small coffee in the morning and another in the early afternoon, because the caffeine sends your blood pressure up a little bit. We were at a music festival all day then a later dinner, and I actually felt really GOOD all day!

    I know it was just the first day of the taper, but 10mg is a big dropoff, so I was really expecting some trouble - and was quite happy to have none.

    We'll see what happens from here on out - I am scheduled to drop to 40mg/day next week, then 30mg/day the following week, etc....though I expect as we get down in the 10mg range we may need to slow it down a bit toward zero.

    At the same time we are ramping up Mtx to 25mg/week, so hopefully that'll take over for the prednisone.

    I am willing to go through some discomfort to get off this stuff....I know it is not good for me.

    Best of luck - don't be scared, just take good care of yourself....and let us know how you are doing!!!!!

  5. The Following User Says Thank You to SleepyInSeattle For This Useful Post:

    Codi98 (05-27-2012)

  6. #4
    Join Date
    Nov 2011
    Posts
    10
    Thanks
    0
    Thanked 3 Times in 3 Posts

    Default

    tapering down the prednisone for me was extremely emotional! When i was taking 80 milligrams i was an OCD ball of energy who had warm muffins and coffee ready and waiting for my family at 5 a.m., i giggled constantly and talked to anyone and everyone 50 miles per hour. Lower doses had quite the opposite affect i started to feel extremely upset for no apparent reason. I just wanted to cry and yell at the same time when nothing was even wrong. I constantly felt like something was missing, like i had a major craving for something and i couldn't figure out what it was.Luckily the people around me knew that me acting like this was something that was completely out of my control. It took a long time to taper all the way down because i would get down to 5 or 10 mg and my glands would swell right up but I've been completely off prednisone for about a month now and i can say ( at least i think) that I'm back to being the same person i was before i got really sick for the first time, Oh and my hair is growing back like crazy!!

  7. The Following User Says Thank You to Sdelia3 For This Useful Post:

    SleepyInSeattle (05-31-2012)

  8. #5
    Join Date
    Feb 2012
    Location
    Centerville utah
    Posts
    51
    Thanks
    24
    Thanked 9 Times in 9 Posts

    Default

    Thanks! Ya ive been doing really well with the taper the only bad thing is ive broke out with a case of shingles which has been one of the worse things ever!!!
    Living each day day by day spoon by spoon! I have lupus but it doesnt have me. Love laugh live

  9. #6
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,742 Times in 1,211 Posts

    Default

    I just lost everything I posted so please go look at these links. The symptoms mentioned above are actually symptoms of a bigger problem that ccome with reduction of high dose steroids. The big reason for a taper with someone that has been on high doses for awhile is that the reduction can throw the
    Into adrenal crisis. Please take a loom at the links below for more information ( not going to try and write it all again from my phone)

    http://arthritis.about.com/od/predni...rawaltaper.htm

    http://adam.about.net/encyclopedia/i...nal-crisis.htm


    Please be careful and pay attention to any and all symptoms so you can get with your doctor quickly
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  10. The Following User Says Thank You to tgal For This Useful Post:

    Codi98 (06-02-2012)

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •